Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 2, 2021, 5:19 PM EDT for Hendry County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 2, 2021, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 134 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1725 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
856 WWUS82 KMFL 022119 SPSMFL Special Weather Statement National Weather Service Miami FL 519 PM EDT Mon Aug 2 2021 FLZ063-066-070-022200- Hendry FL-Inland Collier County FL-Glades FL- 519 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER... NORTHWESTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 600 PM EDT... * At 518 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Felda, or 12 miles southeast of Labelle, moving north at 10 mph. * Small hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Montura, Immokalee, Felda, Devils Garden, Ortona, Keri and Bunker Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2631 8129 2647 8154 2684 8128 2671 8100 TIME...MOT...LOC 2118Z 192DEG 7KT 2659 8135 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:16 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 2, 3:16 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 316 PM EDT Mon Aug 2 2021 ...Strong Storms and Flooding Possible this Afternoon... ...Heat Advisory for Glades, Hendry, and Inland Collier... .DISCUSSION... Short Term (Rest of Today through Tuesday)... Active waterspout day across the local waters, especially the nearshore Atlantic waters where multiple waterspouts were reported earlier this morning. Waterspout risk will continue throughout the remainder of the day and again overnight as VAD wind profile remains fairly light. This afternoon looks to be on the active side compared to this past weekend, with an uptick in shower and storm activity/coverage as deeper moisture advects into the region and high pressure begins to erode due to upper-level troughing across the eastern CONUS. Forecast PW's can reach as high as 2.5 inches along inland/eastern counties this afternoon, allowing for high rainfall rates and flooding to be a concern. Looking at MFL's 02/12Z sounding, PWs are still only around 1.76 inches, though somewhat healthy lapse rates of 7.1 C/km, cool 500 mb temp of -7.5 C, lowering freezing level of ~14,800 ft, and DCAPE already exceeding 1000 J/kg are a sign for what is forecast to come. After RAOB analysis, DCAPE values are projected to reach ~1500 J/kg and CAPE values look to skyrocket to over 4000 J/kg. Despite an increase in cloud coverage today, enough sun and heating are expected. This in combination with the aforementioned forecast parameters will further steepen lapse rates and lead to possible strong to low-end severe storms this afternoon, especially if deep and prolonged updrafts were to be sustained. Unfortunately for the east coast, steering flow has once again shifted to more of a westerly component, pushing showers and storms that develop inland this afternoon eastward and towards the metro areas while also allowing the Gulf breeze to be the most dominant of the sea breezes. With that said, given the light nature of the winds and the multiple boundaries expected, storm propagation will still be largely dependent on boundary collisions/motion. Highest PoPs will focus across inland sections and east coast areas of South FL where multiple boundary collisions and erratic cell movement are likely, though the Gulf coast and western areas can see some brief activity with the sea breeze development and movement inland. A question that remains is how far inland will the Atlantic breeze progress. If it pins somewhere along the coast, localized flooding rain potential increases as opposed to it pinning to the west of the metro areas. Main hazards for this afternoon will be strong wind gusts in excess of 45 mph, funnel clouds, waterspouts, frequent lightning, hail, heavy rainfall, and localized flooding. Convection will linger into the evening to early half the nighttime hours before pushing offshore. A more unsettled pattern is forecast for Tuesday as the aforementioned trough over the eastern CONUS continues to amplify and dig southward. This will further weaken high pressure over South FL. Both the ECMWF and the GFS show a vort max passing just to the south of the CWA Tuesday afternoon, though the GFS is more robust than the ECMWF on its overall intensity. Regardless, scattered to numerous showers and storms are expected again tomorrow, with PoPs currently capped at 80 percent. Once again, flooding, wind gusts in excess of 45 mph, hail, waterspouts, and lightning are possible tomorrow. Another hot day is expected this afternoon before showers and storms bring relief, with forecast high temperatures in the low-mid 90s and heat indices in the mid-upper 100s, especially for western locations, including Glades, Hendry, and inland Collier counties where a Heat Advisory is in effect through 7 PM this evening. Temperatures Tuesday may be a tad cooler due to the increased cloud cover which could keep heat index values in check, though triple digits are still likely for portions of the area. Long term (Tuesday night - Sunday): Models show a mid-upper level trough across the SE CONUS gradually migrating away for the beginning of the long term, with an associated frontal boundary still lingering along the coastal SE CONUS and portions of northern FL. Over the Atlantic, anticyclonic circulation still dominates much of the west Atlantic waters with its sfc ridge extending into our area. Over the GOMEX, deep high pressure should remain in place. Model solutions show the base of the trough to its closest point to Florida on Wednesday, and still keeping the Atlantic ridge axis just to the southeast of the area. This will keep winds relatively light and from the south/southwest through Thursday. Thus, afternoon sea breezes should return each day and become focal points for convection. POPs/Wx grids will mainly keep carrying high-end scattered to numerous coverage, but the highest chances for rain/storms will shift to the eastern half of SoFlo, including the Atlantic metro areas on Wed and Thu. Thunderstorm activity will also generate outflow boundaries, which will add opportunities for convection to redevelop out of boundary collisions. Rain/storm activity could linger well into the late afternoon/evening hours each day. Of particular concern is the relatively weak steering flow that will prevail, which could result in bouts of heavy rain with little or no motion affecting the same locations. Thus, there's potential for urban flooding, especially over the Atlantic east coast on both of those days. In addition, models continue to show a couple of potential impulses rotating around the base of the trough, which could further de-stabilize the air mass. Long range models finally push the trough further NE, and the frontal boundary begins breaking down by the end of the work week and into the upcoming weekend. This allows for the Atlantic ridge axis to lift a little and shift winds over the area back to a more SE/ESE flow. This should bring back a more seasonal pattern for the weekend with early afternoon showers on the east coast, then having deeper convection over interior and west coast areas as sea breezes push inland. POPs slightly decrease into mainly high-end scattered as a little more drier air filters into the region for the weekend. The prevailing relatively weak winds, along with lingering deep tropical moisture, will result in temperatures remaining fairly warm. Expect afternoon highs climbing into the low-mid 90s for much of SoFlo. Heat index values may again be a concern with afternoon numbers well into triple digits. && .AVIATION(18Z TAFS)... Scattered to numerous SHRA/TS may cause sub-MVFR to sub-IFR conditions this afternoon as they pass over all terminals. Highest chances focus inland, however with scattered/numerous activity anticipated, added 3-hour window TEMPO groups from 18-21Z across all east coast TAF sites when activity/chances is expected to be greatest. Storm development will continue into the evening hours but should gradually diminish and linger across the local waters overnight. Rain chances pick up again early tomorrow morning ~06-09Z before becoming more widespread around 15-17Z. Short-fused AMDs will likely be need throughout the TAF cycle. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 80 91 / 50 70 30 50 West Kendall 78 91 77 92 / 50 70 30 50 Opa-Locka 79 91 78 91 / 50 70 30 50 Homestead 78 90 78 91 / 50 70 30 40 Fort Lauderdale 79 90 79 90 / 60 70 30 50 N Ft Lauderdale 79 90 78 90 / 60 80 30 50 Pembroke Pines 78 90 77 90 / 50 80 30 50 West Palm Beach 77 91 76 91 / 50 80 30 50 Boca Raton 79 91 77 91 / 60 80 30 50 Naples 79 91 77 91 / 40 70 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ063-066-070. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...Fell Tuesday Night through Monday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 2, 9:07 AM EDT, 8 hours 12 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 907 AM EDT Mon Aug 2 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 907 AM EDT Mon Aug 2 2021 ...Hot Temperatures with Heat Advisory in Effect Today... ...Strong Storms and Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible, mainly this afternoon and evening. Frequent lightning, heavy downpours, small hail, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: A few waterspouts are possible across the South Florida waters, especially in the Atlantic waters and Biscayne Bay. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. Hail: The strongest storms this afternoon could produce small hail, mainly focused around Lake Okeechobee and inland areas. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas, especially in the coastal metropolitan areas. Repeated rounds of excessive rainfall could lead to the risk of flooded roadways. Temperatures: Heat index values will reach into the mid to upper 100s again today. A Heat Advisory is in effect for Glades, Hendry, and inland Collier counties where heat indices of 108 to 110 degrees are possible for a few hours. Frequent hydration and cooling breaks should be considered to avoid heat illness. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY As a weather disturbance moves across the region, periods of excessive rainfall could lead to flooding through most of the week. In addition, a few strong storms could develop with locally gusty winds, waterspouts, small hail, and frequent lightning possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. FELL
In the hours before
Special weather statement, Aug 2, 4:31 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
431 PM EDT Mon Aug 2 2021
FLZ067-068-168-022115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
431 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 515 PM EDT...
* At 431 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Palm
Beach Gardens to Palm Springs. Movement was north at 10 mph.
* Wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Lake
Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lake Park,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of
Palm Beach, Golden Lakes and North County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2662 8003 2661 8023 2696 8027 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2031Z 197DEG 10KT 2684 8015 2664 8012
WeinmanSpecial weather statement, Aug 2, 4:47 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Miami FL
447 PM EDT Mon Aug 2 2021
FLZ063-022130-
Glades FL-
447 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 530 PM EDT...
* At 447 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 11 miles southeast of Lake
Istokpoga, or 13 miles southeast of Lake Placid. This storm was
nearly stationary.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Lakeport, Palmdale, Buckhead Ridge, Brighton Seminole Reservation
and Indian Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2718 8084 2715 8080 2695 8100 2685 8108
2689 8150 2703 8151 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2047Z 195DEG 3KT 2721 8118
WeinmanLocal storm report, Aug 2, 4:51 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM MARINE TSTM WIND 1 N JUNO BEACH 26.89N 80.06W
08/02/2021 M39 MPH AMZ650 FL MESONET
MESONET STATION XJUP MEASURED A GUST TO 34
KNOTS.
&&
DHLocal storm report, Aug 2, 5:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
504 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
08/02/2021 M45 MPH AMZ610 FL MESONET
LAKE OKEECHOBEE WEST MESONET REPORTED A GUST
TO 39 KNOTS.
&&
DHLocal storm report, Aug 2, 5:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT MON AUG 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM MARINE TSTM WIND 1 N JUNO BEACH 26.89N 80.06W
08/02/2021 M44 MPH AMZ650 FL MESONET
MESONET STATION XJUP REPORTED A GUST TO 38
KNOTS.
&&
DHSpecial weather statement, Aug 2, 5:19 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 519 PM EDT Mon Aug 2 2021 FLZ063-066-070-022200- Hendry FL-Inland Collier County FL-Glades FL- 519 PM EDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER... NORTHWESTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 600 PM EDT... * At 518 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Felda, or 12 miles southeast of Labelle, moving north at 10 mph. * Small hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Montura, Immokalee, Felda, Devils Garden, Ortona, Keri and Bunker Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2631 8129 2647 8154 2684 8128 2671 8100 TIME...MOT...LOC 2118Z 192DEG 7KT 2659 8135 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:32 AM EDT | Heat Advisory | MFL | Collier, Glades, Hendry | 16 hr |
| Aug 2, 6:42 AM EDT | Special Marine Warning | MFL | 48 min | |
| Aug 2, 8:57 AM EDT | Special Marine Warning | MFL | 24 min | |
| Aug 2, 10:36 AM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Aug 2, 12:18 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Aug 2, 1:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Aug 2, 2:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 2, 2:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Aug 2, 3:04 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 2, 3:08 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 2 hr |
| Aug 2, 3:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 2, 3:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 2, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 37 min |
| Aug 2, 3:33 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 117 min |
| Aug 2, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Aug 2, 4:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 2, 4:07 PM EDT | Special Marine Warning | MFL | 68 min | |
| Aug 2, 4:31 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Aug 2, 4:47 PM EDT | Special Weather Statement | MFL | Glades | 43 min |
| Aug 2, 5:15 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 2, 5:54 PM EDT | Special Weather Statement | MFL | Hendry | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.